Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 3, NWS Des Moines, IA

April 10, 2007Emmet County, Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this snow advisory at Apr 10, 2007, 7:44 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 7:44 AM CDT (12:44 UTC)
Expired
Apr 10, 2007, 3:56 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA

Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 101244
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
744 AM CDT TUE APR 10 2007

...LATE SEASON SNOW TO IMPACT NORTHERN IOWA...

.STRONG LOW PRESSURE OVER THE WESTERN PLAINS WILL HEAD EAST
THROUGH THE REGION TONIGHT AND WEDNESDAY...AND WILL LIKELY
PRODUCE MODERATE TO LOCALLY HEAVY SNOWFALL ACROSS NORTHERN IOWA.

IAZ004-005-015-101700-
/O.NEW.KDMX.SN.Y.0003.070410T1244Z-070410T2100Z/
/O.CON.KDMX.WS.A.0007.070410T2100Z-070411T1800Z/
EMMET-KOSSUTH-PALO ALTO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG
744 AM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A
WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

PERIODS OF MODERATE TO LOCALLY HEAVY SNOWFALL WILL CONTINUE THIS
MORNING OVER NORTHERN IOWA. THE SNOW MAY BECOME MIXED WITH SNOW
DURING THE EARLY AFTERNOON. TOTAL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE
THROUGH MID AFTERNOON. ROADS ARE BECOMING SNOW COVERED AND SLICK
ACROSS THE ADVISORY AREA.

LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS
AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF
MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO
WEDNESDAY. MAXIMUM ACCUMULATIONS OF 5 TO 9 INCHES OF HEAVY...WET
SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE
HEAVIER AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE
SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND
STREETS LATER TONIGHT AND CREATE SLICK CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ006-007-016-017-025>028-101700-
/O.CON.KDMX.WS.A.0007.070410T2100Z-070411T1800Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY
744 AM CDT TUE APR 10 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY AFTERNOON. 

LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS
AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF
MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO
WEDNESDAY. MAXIMUM ACCUMULATIONS OF 5 TO 9 INCHES OF HEAVY...WET
SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE
HEAVIER AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE
SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND
STREETS LATER TONIGHT AND CREATE SLICK CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

KINNEY
2 follow-up statements
000 
WWUS43 KDMX 101609
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1109 AM CDT TUE APR 10 2007

...LATE SEASON SNOW TO IMPACT NORTHERN IOWA...

.STRONG LOW PRESSURE OVER THE WESTERN PLAINS WILL HEAD EAST
THROUGH THE REGION THIS AFTERNOON THROUGH WEDNESDAY...AND WILL
LIKELY PRODUCE MODERATE TO LOCALLY HEAVY SNOWFALL ACROSS NORTHERN
HALF OF IOWA.

IAZ004-005-015-102230-
/O.EXT.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/
/O.CON.KDMX.SN.Y.0003.000000T0000Z-070410T2100Z/
EMMET-KOSSUTH-PALO ALTO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG
1109 AM CDT TUE APR 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...WINTER STORM WATCH NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY EVENING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY EVENING. A SNOW ADVISORY REMAINS IN
EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

PERIODS OF MODERATE SNOWFALL WILL CONTINUE INTO THE AFTERNOON
OVER NORTHERN IOWA. THE SNOW MAY BECOME MIXED WITH RAIN DURING
THE EARLY AFTERNOON. TOTAL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE
THROUGH MID AFTERNOON. SOME ROADS ARE BECOMING SNOW COVERED AND
SLICK ACROSS THE ADVISORY AREA.

LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS
AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF
MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO
WEDNESDAY. MAXIMUM ACCUMULATIONS OF UP TO 10 INCHES OF
HEAVY...WET SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE
WATCH AREA. LOCAL AREAS OF OVER ONE FOOT OF SNOW IS POSSIBLE. THE
HEAVIEST AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE
SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS
LATER TONIGHT AND CREATE SLICK CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ023-024-033>039-046>050-102230-
/O.EXB.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO
1109 AM CDT TUE APR 10 2007

...WINTER STORM WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY EVENING. 

RAIN IS EXPECTED DEVELOP THIS AFTERNOON. RAIN WILL BECOME MIXED
WITH SNOW CHANGING TO ALL SNOW TONIGHT. EXPECT PERIODS OF
MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO
WEDNESDAY. MAXIMUM ACCUMULATIONS OF 4 TO 8 INCHES OF HEAVY...WET
SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE
SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS
LATER TONIGHT AND CREATE SLICK CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.


$$

IAZ006-007-016-017-025>028-102230-
/O.EXT.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY
1109 AM CDT TUE APR 10 2007

...WINTER STORM WATCH NOW IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY EVENING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY EVENING. 

LIGHT SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THIS
AFTERNOON AND OVERNIGHT ACROSS NORTHERN IOWA. EXPECT PERIODS OF
MODERATE TO LOCALLY HEAVY SNOW THROUGH THE LATE NIGHT HOURS INTO
WEDNESDAY. MAXIMUM ACCUMULATIONS OF UP TO 10 INCHES OF HEAVY...WET
SNOW ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE WATCH AREA. THE
HEAVIER AMOUNTS ARE EXPECTED NEAR THE IOWA MINNESOTA BORDER. THE
SNOW SHOULD BEGIN TO ACCUMULATE SIGNIFICANTLY ON ROADS AND STREETS
LATER TONIGHT AND CREATE SLICK CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KDMX 102056
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT TUE APR 10 2007

...HEAVY SNOW TO IMPACT PORTIONS OF CENTRAL IOWA...

.LOW PRESSURE WILL STRENGTHEN ACROSS KANSAS THIS EVENING BEFORE
MOVING INTO MISSOURI OVERNIGHT. WIDESPREAD PRECIPITATION WILL
SPREAD ACROSS IOWA IN ADVANCE OF THE LOW. HEAVY SNOW IS EXPECTED
ACROSS PORTIONS OF CENTRAL IOWA TONIGHT INTO WEDNESDAY AS THE LOW
PASSES THROUGH THE REGION. IMPROVING CONDITIONS ARE EXPECTED BY
WEDNESDAY EVENING AS THE LOW PULLS AWAY FROM THE STATE.

IAZ004-005-015-110330-
/O.CAN.KDMX.SN.Y.0003.000000T0000Z-070410T2100Z/
/O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/
/O.NEW.KDMX.WS.W.0010.070411T0000Z-070412T0000Z/
EMMET-KOSSUTH-PALO ALTO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG
356 PM CDT TUE APR 10 2007

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT WEDNESDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

A MIXTURE OF RAIN AND SNOW IS EXPECTED EARLY THIS EVENING BECOMING
ALL SNOW RATHER QUICKLY BY MID EVENING. THE SNOW...HEAVY AT TIMES IS
EXPECTED TO CONTINUE OVERNIGHT AND INTO WEDNESDAY BEFORE TAPERING
OFF TO FLURRIES WEDNESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 8 TO
12 INCHES IS POSSIBLE BY THE TIME THE SNOW ENDS. ADDITIONALLY
WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE
BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME
GUSTS OF 35 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW
IS ALSO FORECAST.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ006-007-016-017-023>028-110330-
/O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/
/O.NEW.KDMX.WS.W.0010.070411T0000Z-070412T0000Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-
FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON...
ALLISON...WAVERLY
356 PM CDT TUE APR 10 2007

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A MIXTURE OF RAIN AND SNOW IS EXPECTED EARLY THIS EVENING BECOMING
ALL SNOW RATHER QUICKLY BY MID EVENING. THE SNOW...HEAVY AT TIMES IS
EXPECTED TO CONTINUE OVERNIGHT AND INTO WEDNESDAY BEFORE TAPERING
OFF TO FLURRIES WEDNESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 8
TO 12 INCHES IS POSSIBLE BY THE TIME THE SNOW ENDS. ADDITIONALLY
WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE
BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME
GUSTS OF 35 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW
IS ALSO FORECAST.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ035>039-049-050-110330-
/O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/
/O.NEW.KDMX.WS.W.0010.070411T0600Z-070412T0000Z/
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
356 PM CDT TUE APR 10 2007

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN IS FORECAST TO OVERSPREAD THE AREA THIS EVENING. THE RAIN
WILL BECOME MIXED WITH SNOW BY LATE EVENING AND TRANSITION TO ALL
SNOW AROUND MIDNIGHT. THE SNOW IS FORECAST TO THEN CONTINUE
THROUGH WEDNESDAY AND MAY BE HEAVY AT TIMES. TOTAL SNOW
ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE BY WEDNESDAY EVENING.
ADDITIONALLY WINDS ARE FORECAST TO INCREASE FROM THE EAST TONIGHT
BEFORE BECOMING NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH
SOME GUSTS OF 35 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING
SNOW IS ALSO FORECAST.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ033-034-046>048-110330-
/O.UPG.KDMX.WS.A.0007.070410T2100Z-070412T0000Z/
/O.NEW.KDMX.SB.Y.0006.070411T0900Z-070412T0000Z/
SAC-CALHOUN-GREENE-BOONE-STORY-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...JEFFERSON...
BOONE...AMES
356 PM CDT TUE APR 10 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN IS FORECAST TO OVERSPREAD THE AREA THIS EVENING. THE RAIN
WILL CONTINUE INTO THE OVERNIGHT...BUT WILL BECOME MIXED WITH AND
CHANGE TO SNOW LATE TONIGHT. THE SNOW WILL PERSIST ON AND OFF INTO
WEDNESDAY BEFORE DIMINISHING BY EARLY EVENING. TOTAL SNOW
ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. ADDITIONALLY WINDS ARE
FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE BECOMING
NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME GUSTS OF
30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO
FORECAST.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IAZ045-061-062-110330-
/O.NEW.KDMX.SB.Y.0006.070411T0900Z-070412T0000Z/
CARROLL-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...CARROLL...NEWTON...GRINNELL
356 PM CDT TUE APR 10 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT
WEDNESDAY. 

RAIN IS FORECAST TO OVERSPREAD THE AREA THIS EVENING. THE RAIN
WILL CONTINUE INTO THE OVERNIGHT...BUT WILL BECOME MIXED WITH AND
CHANGE TO SNOW LATE TONIGHT. THE SNOW WILL PERSIST ON AND OFF INTO
WEDNESDAY BEFORE DIMINISHING BY EARLY EVENING. TOTAL SNOW
ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. ADDITIONALLY WINDS ARE
FORECAST TO INCREASE FROM THE EAST TONIGHT BEFORE BECOMING
NORTHERLY ON WEDNESDAY. WINDS OF 15 TO 25 MPH WITH SOME GUSTS OF
30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO
FORECAST.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

CC

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Apr 10, 4:05 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 10, 4:05 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CDT TUE APR 10 2007

.DISCUSSION...
A POTENT PAIR OF SHORTWAVES ARE CURRENTLY CROSSING THE CENTRAL ROCKY
MOUNTAINS THIS MORNING. SYSTEM AND DEVELOPING LOW PRESSURE WILL MOVE
EAST TODAY AND TONIGHT AND BECOME NEGATIVELY TILTED AND WILL ROTATE
OVER THE AREA TONIGHT BEFORE BEGINNING TO MOVE EAST ON WEDNESDAY.

MASSIVE MOISTURE TRANSPORT IS CURRENTLY UNDERWAY WEST OF THE
MISSOURI RIVER AND THIS WILL OVERSPREAD IOWA THROUGHOUT THE DAY.
THIS MOISTURE WILL CONTINUE EARLY WEDNESDAY...WRAPPING AROUND THE
SYSTEM. ISENTROPIC LIFT INCREASES DURING PERIOD AS THETA-E ADVECTION
INTENSIFIES. BEST KINEMATIC FORCING ARRIVES LATE THIS AFTERNOON AND
THIS EVENING AS THE LEFT EXIT REGION OF THE UPPER LEVEL JET AND THE
DUAL SHORT WAVES ARRIVE. PRECIPITATION TYPE BECOMES THE NEXT
FORECAST ISSUE. SFC WET BULB TEMPERATURES TODAY ACROSS THE NORTH
WILL RANGE IN THE 32 TO 35 DEGREE RANGE HOWEVER WITH SUB FREEZING
TEMPERATURES JUST ABOVE THE SFC...PRECIPITATION IS EXPECTED TO
MAINLY FALL AS SNOW. SOME ACCUMULATIONS ARE ANTICIPATED TODAY.
RECENT COLD WEATHER HAS LOWERED SOIL AND ROAD TEMPERATURES OVER THE
PAST WEEK AND WILL BE MORE RECEPTIVE TO ACCUMULATIONS THAN TYPICALLY
EXPECTED IN APRIL...THOUGH LIMITED IMPACT IS EXPECTED ON ROADS AND
SIDEWALKS DURING MUCH OF THE DAY. ACCUMULATIONS BECOME A HIGHER
CONCERN TONIGHT INTO EARLY WEDNESDAY AS A PROLONGED PERIOD OF SNOW
IS EXPECTED...MAINLY NORTH OF HIGHWAY 20. THE 600 MB TROWAL IS
PROGGED TO BE OVER CENTRAL IOWA WITH A THREAT OF HEAVY SNOW ACROSS
NORTHERN IOWA. CURRENTLY HAVE 5 TO 9 INCHES TOTAL NORTH OF HIGHWAY 3
BY WEDNESDAY AFTERNOON AND THIS WAS AFTER SHEARING TOTALS EVEN
FURTHER THAN RATIOS SNOW TOOLS SUGGESTED. THEREFORE WILL ISSUE A
WINTER STORM WATCH FOR LATE THIS AFTERNOON THROUGH NOON WEDNESDAY
OVER THE NORTH. THE 06Z NAM AND THE 00Z ECMWF BOTH WOULD SUGGEST A
CHANGE OVER TO ALL SNOW AS FAR SOUTH AS DES MOINES AND OTTUMWA ON
WEDNESDAY. HAVE LOWERED HIGHS TO BELOW TO WELL BELOW GUIDANCE ON
WEDNESDAY.

SYSTEM MOVES OUT LATE WEDNESDAY WITH THE NEXT AND POTENTIALLY A MORE
POTENT SYSTEM RIGHT ON ITS HEALS LATE THURSDAY THROUGH EARLY
SATURDAY. THIS SYSTEM MAY ALSO BRING APRIL SNOW TO PORTIONS OF IOWA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH 21Z TODAY
UNTIL 18Z WEDNESDAY MAINLY NORTH OF HIGHWAY 3.

&&

KINNEY/DONAVON
Hazardous weather outlook, Apr 10, 5:21 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
521 AM CDT TUE APR 10 2007

IAZ004>007-015>017-025>028-111030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-
521 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES IS POSSIBLE TODAY AND TONIGHT.

A WINTER STORM WATCH IS IN EFFECT AFTER 4 PM FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOWFALL WITH ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE TONIGHT
AND WEDNESDAY. STORM TOTAL ACCUMULATIONS OF 5 TO 9 INCHES ARE
POSSIBLE.

ANOTHER SYSTEM IS EXPECTED TO AFFECT IOWA FRIDAY AND SATURDAY.
ACCUMULATING SNOWFALL AND STRONG WINDS ARE POSSIBLE WITH THIS
SYSTEM.

A WINTER STORM WATCH IS IN EFFECT TONIGHT THROUGH NOON WEDNESDAY FOR
THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SNOWFALL REPORTS
ARE GREATLY APPRECIATED.

IAZ023-024-033>039-044>050-057>062-070>075-081>086-092>097-111030-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
521 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOWFALL IS POSSIBLE NORTH OF HIGHWAY 30 TONIGHT.
SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES NORTH OF
HIGHWAY 20 WITH LIGHTER AMOUNTS TO THE SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ACCUMULATING SNOWFALL IS POSSIBLE WEDNESDAY NORTH OF
INTERSTATE 80.

A SIGNIFICANT SYSTEM IS POSSIBLE ACROSS CENTRAL IOWA ON FRIDAY INTO
SATURDAY. SOME THUNDERSTORMS ARE POSSIBLE ON FRIDAY INTO FRIDAY
NIGHT...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:51 AM CDTWinter Storm WatchDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 19 more12 hr
Apr 10, 3:56 PM CDTSnow and Blowing Snow AdvisoryDMXAudubon, Boone, Calhoun, Carroll, Crawford, Dallas and 7 more23 hr
Apr 10, 3:56 PM CDTWinter Storm WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 14 more23 hr

Nearby

Snow Advisories in Iowa, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.